Alert archive / Maine / Wind Advisories in 2019

Wind Advisory 11, NWS Caribou, ME

October 31, 20194 counties in Maine

NWS Caribou, ME issued this wind advisory at Oct 31, 2019, 5:36 AM EDT for 4 counties in Maine. It took effect at Nov 1, 2019, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 31, 2019, 5:36 AM EDT (09:36 UTC)
In effect from
Nov 1, 2019, 5:00 AM EDT
Expired
Oct 31, 2019, 3:20 PM EDT
In force
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2019-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2019-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 31, 1:52 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 31, 1:52 AM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
152 AM EDT Thu Oct 31 2019

.SYNOPSIS...
A cold front will stall across northern Maine overnight. Low
pressure will approach Thursday then cross the region Friday.
High pressure will build across the area Saturday. A cold front
will cross the region Sunday. High pressure will cross the
region Monday.

&&

.NEAR TERM /THROUGH TODAY/...
145 AM Update...
Fog has developed across portions of the area. Temps were
adjusted to fit the latest obs as readings were slowly dropping
off. Radar showed some showers moving into nw areas and another
batch of light showers/drizzle across the Bangor and Downeast
region. The latest run of the RAP and NAM12 matched up well
w/the radar and obs. Leaned w/this blend through the overnight
period showing steadier rain developing by daybreak. Rest of the
forecast sitting well attm.

Previous Discussion...
A low over Ohio with a warm front extending into Northwestern
Maine will be the primary weather feature to affect our area
through the near term period. By Thursday morning the low will
move east to Lake Ontario, the warm front will affect the entire
state. The warm front will remain fairly stationary across the
state through the end of the period, as the low tracks east
along the front. By the end of the period the low will track
east to Northern New Hampshire/Southern Quebec.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
Upr lvl trof mvg thru the Rockies this aftn will mv into the Great
Lks Thu evening. Sfc low pressure associated with this system wl
slide into the Lk Erie region by 00z Fri with wmfnt extending to the
northeast along the international brdr. CWA wl be in the warm sector
Thu night as low intensifies ovr swrn Quebec.

LLJ intensifies rapidly bfr midnight Thu night as H9 winds increase
to between 50-60kts by 03z along the Downeast coast. By 12z Fri
expect that H9 winds will be on the order of 70-75kts over far sern
zones. Hv issued a High Wind Watch for Hancock and coastal and
central Washington counties from 06z-15z Friday. Only caveat will be
how much of an impact the stable layer in the blyr wl hv on mixing
during the ovrngt hrs.

The other story will be the rainfall, locally heavy at times
throughout the ovrngt hrs. Models are trending a tad further north
with the hvy rain threat along the frontal bndry as intensifying
lopres mvs thru nrn Aroostook Fri mrng. At the same time, a
convective squall line looks to mv thru the area on Fri mrng
immediately along the cdfnt. SHERB parameters > 1.0 drg the
morning so wl definitely be able to feel fropa as it mvs thru.

Hv not added in thunder attm as vry meager lapse rates preclude a
mention but cannot rule out an isold lightning strike with this
line. SW winds wl gust to advisory criteria in the aftn acrs the
rest of the region as deep mixing to H8 wl easily transfer momentum
down to the sfc upwards of 40kts. Expect that a wind advisory will
likely be needed for Friday in wake of cdfnt passage. Power outages
are expected on Friday with mins on Saturday dropping into the 20s
acrs the north and nr frzg ovr Downeast areas.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Temps on Saturday wl be a few degrees blo normal with highs in the
40s ovr the entire area. High pressure will build in fm the west on
Sat mrng with dry and mosunny conds expected throughout the day.
Fairly benign wx pattern in the offing thru the end of the long term
pd. Temps wl moderate drg the extndd with upr lvl ridge rmng thru
the day Tue.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: IFR/LIFR conditions will occur across the region
overnight with developing rain and patchy fog. IFR/LIFR
conditions will persist across the region Thursday with rain.
Low level wind shear will be a concern across the region
Thursday. South winds will gust to 20 to 30 mph across much of
the region Thursday, with 30 to 40 mph gusts along the Downeast
coast.

SHORT TERM:
Thu night: IFR in rain and fog with terminals in warm sector.
+RA may affect PQI, CAR and FVE overnight. LLWS will likely be a
factor for all terminals through Fri morning with strong and
gusty south sfc winds as well.

Fri: IFR improves to MVFR/VFR as fropa occurs between 12z and
15z. Winds will shift to the sw as become gusty in the
afternoon, up to 35-40kts. LLWS rmns likely immediately ahead of
cold front during the morning.

Sat-Sat night: VFR under high pressure. Light winds becoming
light southerly Sat night.

Sun: MVFR/IFR cigs possible over northern terminals with next
system. W winds 5-10kts.

Mon: VFR. Light S winds.

&&

.MARINE...
NEAR TERM: Winds will increase to small craft advisory levels
late tonight then to Gale levels Thursday. A Gale Warning
remains in effect starting Thursday afternoon. Visibilities will
lower in developing rain and patchy fog overnight, with rain
persisting Thursday.

SHORT TERM: Winds will be gusting to gale force into Friday
evening before diminishing to SCA levels into Sat morning. Winds
will rmn blow SCA levels through the day Monday. Seas wl
increase over 10ft Fri evening and increase to between 14-19ft
Fri mrng in southerly swell. Seas will remain elevated into Sat
morning before dropping below 5ft into the early part of the
week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from late tonight through Friday morning for
     MEZ016-017-029-030.
MARINE...Gale Warning from 2 PM this afternoon to 8 PM EDT Friday for
     ANZ050>052.

&&

Near Term...Hewitt
Hazardous weather outlook, Oct 30, 3:07 PM EDT, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
307 PM EDT Wed Oct 30 2019

MEZ001>006-010-011-015-031-032-311915-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
307 PM EDT Wed Oct 30 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot
Valley Maine.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...

Locally heavy rainfall is expected Thursday evening and Friday with
rainfall amounts between 1 to 2 inches. This may lead to minor
flooding in low-lying and poor drainage areas. A cold front moves
across the area Friday morning with southwest winds gusting to near
40 mph during the afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ016-017-029-030-311915-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-
307 PM EDT Wed Oct 30 2019

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Interior DownEast Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-311915-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
307 PM EDT Wed Oct 30 2019

...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 5:36 AM EDTHigh Wind WarningCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington36 hr
Oct 31, 5:49 AM EDTCoastal Flood StatementCARHancock, Washington9 hr
Oct 31, 3:16 PM EDTStorm WarningCAR21 hr

Nearby

Wind Advisories in Maine, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.